MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012538-100
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the heavily calcified iliac artery.A 10x100mm absolute pro self-expanding stent system (sess) felt resistance from the anatomy but was advanced to the target lesion successfully, and the stent was implanted.The delivery system faced resistance with the anatomy during removal, and the proximal shaft separated.The device was simply withdrawn, and the procedure was completed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the heavily calcified iliac artery.A 10x100mm absolute pro self-expanding stent system (sess) felt resistance from the anatomy but was advanced to the target lesion successfully, and the stent was implanted.The delivery system faced resistance with the anatomy during removal, and the proximal shaft separated.The device was simply withdrawn, and the procedure was completed.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was received: the proximal shaft of the 10x100mm absolute pro self-expanding stent system (sess) did not separate, but the shaft jacket was the portion that separated.No portion of the device remains in the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The difficulties were unable to confirmed due to the condition of the returned device.It should be noted that the absolute pro instruction for use, states: should unusual resistance be felt at any time during lesion or stricture access or delivery system removal, the introducer sheath / guiding catheter and stent system should be removed as a single unit.In this case, the difficulties encountered resulting in removing with force were related to procedural circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined that the reported difficulties appear to be related to procedural circumstances.It is likely that the resistance during advancement and removal was due to interaction with the heavily calcified lesion.Additionally, during removal against resistance, the shaft jacket damage occurred.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO VASCULAR
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9369220
Report Number2024168-2019-13849
Device Sequence Number14213842
Product Code NIP
UDI-Device Identifier08717648176319
UDI-Public08717648176319
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number1012538-100
Device Catalogue Number1012538-100
Device Lot Number7082161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1